Colorado, 2012Winter Weather in Colorado, November 10 to 11, 2012
November 10 to 11, 2012 · NWS BOU · 6 events in 6 counties and zones
A storm system moving across the state brought a period of moderate snowfall to the North Central Mountains, with light to moderate snow across the Northeast Plains of Colorado. In the mountains, storm totals included: 12 inches at Elliot Ridge SNOTEL, 10 inches at Joe Wright SNOTEL, 6 inches at A-Basin Ski Area, Berthoud Pass SNOTEL, Buffalo Creek SNOTEL, Copper Mountain Ski Area, Deadman Hill…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moving across the state brought a period of moderate snowfall to the North Central Mountains, with light to moderate snow across the Northeast Plains of Colorado. In the mountains, storm totals included: 12 inches at Elliot Ridge SNOTEL, 10 inches at Joe Wright SNOTEL, 6 inches at A-Basin Ski Area, Berthoud Pass SNOTEL, Buffalo Creek SNOTEL, Copper Mountain Ski Area, Deadman Hill and Keystone Ski Area. In northeast Colorado, storm totals included: 8 inches, 5 miles southeast of Ft. Lupton; 6 inches, 3 miles west of Greeley, 1 mile northeast of Strasburg, and 6 miles north-northeast of Woodrow Park; 5 inches near Frederick, with lesser amounts elsewhere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Nov 10, 3:26 AM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 3:26 AM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
326 AM MST SAT NOV 10 2012
.SHORT TERM...THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA
THRU TONIGHT WHICH IS ABOUT THE ONLY THING I AM CONFIDENT ABOUT
WITH THE ENTIRE FCST. FOR THE MTNS DECENT LAPSE RATES COMBINED
WITH SOME QG ASCENT WILL LEAD TO SNOW THRU THE AFTN HOURS. BEST
ACCUMULATIONS WILL OCCUR WITH SW FACING ASPECTS DUE TO SWLY WINDS
AT 700 MB. BY TONIGHT THE FLOW ALOFT WILL BECOME MORE WLY BY
EVENING AND THEN NWLY AFTER MIDNIGHT. THUS SHOULD SEE MORE SNOW
ACROSS THE MTNS AS OROGRAPHICS AND LAPSE RATES WILL REMAIN
FAVORABLE.
EAST OF THE MTNS THE FORECAST IS FAR MORE COMPLICATED AS THERE ARE
HUGHE DIFFERENCES WITH RESPECT TO PCPN CHANCES FM THE FOOTHILLS
ACROSS THE PLAINS. THE NAM SHOWS NWLY LOW LVL WINDS IN AND NR THE
FOOTHILLS WITH A BORA TYPE FNT WHICH KEEPS BEST CHC OF PCPN OVER
THE FAR NERN PLAINS LATER THIS AFTN AND EVENING. MEANWHILE THE
GFS...GEM AND ECMWF SHOW A DECENT BAND OF PCPN DEVELOPING THIS
AFTN ALONG THE FNT RANGE WHICH CONTINUES INTO THE EARLY EVENING
HOURS ALONG AND EAST OF THE I-25 CORRIDOR AS A CDFNT MOVES INTO
THE AREA AND ENHANCES LOW LVL CONVERGE. THUS THIS COULD END BEING
ONE OF THOSE SCENARIOS WHERE THE FOOTHILLS AND WRN SUBURBS GET
VERY LITTLE SNOW WHILE EASTERN AREAS GET A BURST OF HEAVIER SNOW
FOR A FEW HOURS EARLY THIS EVENING. MEANWHILE AS FAR AS HIGHS
TODAY READINGS WILL VARY FM THE 40S ALONG AND NORTH OF FNT WHILE
TO THE SOUTH OF IT GUSTY SWLY WINDS WILL ALLOW FOR READINGS TO
RISE INTO THE 50S TO POSSIBLY LOWER 60S.
AFTER MIDNIGHT THE NAM BASCIALLY HAS NO PCPN ACROSS NERN CO WHILE
THE ECMWF...GFS AND GEM HAVE SOME LIGHT SNOW ALONG THE FRONT RANGE
DUE TO WK UPSLOPE FLOW AND DECENT LAPSE RATES. AT THIS POINT WILL
LEAVE IN CHC POPS AFTER MIDNIGHT FM PREVIOUS FCST.
.LONG TERM...MODELS SHOW THE UPPER TROUGH AXIS TO MOVE ACROSS THE
CWA ON SUNDAY. SUNDAY INTO MONDAY...NORTHWESTERLY FLOW ALOFT IS
PROGGED. LATE MONDAY AND MONDAY NIGHT...THE FLOW ALOFT IS WEST-
NORTHWESTERLY. THERE IS STILL SOME UPWARD VERTICAL VELOCITY
PROGGED OVER THE EASTERN CWA SUNDAY MORNING...THEN FAIRLY STRONG
DOWNWARD MOTION IS PROGGED FOR THE REST OF SUNDAY INTO SUNDAY
NIGHT. BY MONDAY AFTERNOON...THE SYNOPTIC SCALE ENERGY IS BENIGN.
SAME FOR MONDAY NIGHT. DOWNSLOPING DOMINATES THE LOW LEVEL WINDS
SUNDAY AND SUNDAY NIGHT...WITH MORE NORMAL PATTERNS MONDAY. BY
MONDAY NIGHT...LOW LEVEL TROUGHING EAT OF THE MOUNTAINS BRINGS
DOWNSLOPING BACK. FOR MOISTURE...MODELS KEEP SOME OVER THE
MOUNTAINS SUNDAY AND SUNDAY EVENING. THERE IS SOME OVER THE
EASTERN PLAINS SUNDAY. THINGS DRY OUT SUNDAY NIGHT. MONDAY AND
MONDAY NIGHT ARE PRETTY DRY OVER ALL AREAS. THE QPF FIELDS HAVE A
TAD OF MEASURABLE SNOW OVER THE MOUNTAINS SUNDAY AND SUNDAY
EVENING...WITH A TAD OVER THE FAR EAST CENTRAL AND SOUTHEASTERN
CWA SUNDAY. SO FOR POPS...WILL GO WITH A "CHANCE" IN THE MOUNTAINS
SUNDAY INTO SUNDAY EVENING...THERE IS MOISTURE AND SOME OROGRAPHIC
ENHANCEMENT. WILL GO WITH "CHANCE" OVER THE EASTERN PLAINS SUNDAY
MORNING. NO POPS FOR MONDAY OR MONDAY NIGHT. FOR TEMPERATURES...
SUNDAY'S HIGHS WILL BE 3-5 C COLDER THAN TODAY'S. MONDAY'S WARM UP
4-7 C FROM SUNDAY'S. FOR THE LATER DAYS...TUESDAY THROUGH
FRIDAY...MODELS SHOW ZONAL FLOW THROUGH THURSDAY. A WEAK UPPER
TROUGH IS PROGGED TO MOVE THROUGH THURSDAY NIGHT INTO FRIDAY...
DEPENDING ON THE MODEL. THE GFS IS FASTER WITH THE TROUGH
COMPARED TO THE ECMWF. WILL LET THE MOUNTAIN POPS IN FOR LATER
THURSDAY AND FRIDAY. TEMPERATURES WILL BE AROUND SEASONAL NORMALS.
&&
.AVIATION...ON A SCALE OF 1 TO 10 FCST CONFIDENCE IS A 1 FOR LATER
THIS AFTN AND TONIGHT. I WILL NOT REPEAT WHAT IT TALKED ABOUT ABV
BUT IF A BAND OF DECENT PCPN DOES DVLP LATE THIS AFTN INTO THE
EARLY EVENING HOURS (23Z-04Z) COULD SEE A FEW INCHES OF SNOW AT
DIA WITH LOCALLY UP TO 3 OR 4 INCHES IF GFS AND ECMWF END UP BEING
RIGHT. AFTER 04Z THERE COULD BE SOME LINGERING LIGHT SNOW
OVERNIGHT BUT ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN AN
INCH. WINDS THIS TODAY AND THIS EVENING ARE GONG TO BE A
NIGHTMARE. LATEST DATA SUGGEST GUSTY SSW WINDS EARLY THIS MORNING
WILL CONTINUE THRU AT LEAST LATE MORNING AND THEN GRADUALLY
SHIFTING TO MORE NWLY BY 18Z. HOWEVER THE RAP IS ON ITS OWN AND
NEVER SHOWS A FNTL PASSAGE UNTIL AFTER 21Z AS WINDS STAY SWLY
THRU MID AFTN. FOR NOW WILL SHOW A NWLY WIND BY 18Z WITH WINDS
BECOMING MORE NLY BY 23Z. AFTER 02Z LOOKS LIKE A SECOND FNT MAY
COME IN WITH WINDS BECOMING MORE NELY HOWEVER OVERALL CONFIDENCE
IS NOT HIGH. OVER SHOULD SEE VFR CONDITIONS THRU EARLY AFTN WITH
CONDITIONS BECOMING MVFR/IFR AFTER 23Z IF PCPN DOES DVLP. AS
SECONDARY FNT COMES IN AFTER 02Z CEILINGS SHOULD TRENS TOWARDS IFR
EVEN IF PCPN DOES NOT OCUR.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR COZ031.
DENSE FOG ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR COZ050-
051.
&&
SHORT TERM...RPK
LONG TERM....RJK
AVIATION...RPK
Hazardous weather outlook, Nov 10, 4:30 AM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
430 AM MST SAT NOV 10 2012
COZ030>051-111130-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
430 AM MST SAT NOV 10 2012
...DENSE FOG ADVISORY FOR THE FAR NORTHEAST PLAINS UNTIL 9 AM
THIS MORNING...
...WINTER WEATHER ADVISORY FOR WESTERN GRAND AND WESTERN JACKSON
COUNTIES UNTIL 5 AM SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION THROUGH TONIGHT
AND WILL BRING SNOW TO THE MOUNTAINS. ACCUMULATIONS WILL RANGE
FROM 4 TO 8 INCHES THROUGH SUNDAY MORNING WITH UP TO A FOOT
POSSIBLE OVER WESTERN GRAND AND WESTERN JACKSON COUNTIES.
OVER NORTHEAST COLORADO A COLD FRONT WILL MOVE ACROSS THE PLAINS
BY MID TO LATE AFTERNOON AND BRING COLDER TEMPERATURES BY THIS
EVENING. RAIN WILL DEVELOP BEHIND THE FRONT BY MID TO LATE
AFTERNOON AND THEN QUICKLY CHANGE TO SNOW BY SUNSET. SNOWFALL
ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES WITH UP TO 4 INCHES
POSSIBLE ALONG AND EAST OF I-25 FROM DENVER NORTH TO THE WYOMING
BORDER. IN THE NORTHERN FOOTHILLS UP TO 4 INCHES MAY OCCUR. THE
SNOW SHOULD GRADUALLY END BY LATE EVENING ACROSS NORTHEAST
COLORADO ALTHOUGH SOME LIGHT SNOW COULD LINGER ALONG THE FRONT
RANGE THROUGH EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL BE ON THE DECREASE ON SUNDAY...WITH THE BEST CHANCES
OVER THE MOUNTAINS. ANY ADDITIONAL ACCUMULATIONS WILL BE MEAGER.
DRY CONDITIONS ARE EXPECTED OVER THE PLAINS BY SUNDAY AFTERNOON
...CONTINUING THROUGH ALL OF NEXT WEEK. THE SNOW WILL END IN THE
MOUNTAINS BY SUNDAY EVENING...THEN DRY WEATHER IS EXPECTED
THROUGH THURSDAY. THE NEXT CHANCE OF SNOW RETURNS TO THE
MOUNTAINS BY THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL BE
FAILRY COLD SUNDAY...THEN WARM UP NEXT WEEK. READINGS WILL BE
RIGHT AROUND SEASONAL NORMALS TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Winter Weather, West Jackson & West Grand Counties Above 9000 Feet
- When
- November 10, 6:00 AM MST to November 11, 6:00 AM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- November 10, 6:00 AM MST to November 11, 6:00 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- November 10, 6:00 AM MST to November 11, 6:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Winter Weather, C & S Weld County
- When
- November 10, 5:00 PM MST to 9:00 PM MST
- Where
- C & S Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Winter Weather, Morgan County
- When
- November 10, 5:00 PM MST to 9:00 PM MST
- Where
- Morgan County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.263, -103.810 (the zone’s center; the record gives no point)
Winter Weather, C & E Adams & Arapahoe Counties
- When
- November 10, 5:00 PM MST to 9:00 PM MST
- Where
- C & E Adams & Arapahoe Counties forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.762, -104.338 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, November 10, 2012$906,000 · EF0 · 13 events
- Heavy Snow and High Wind in New Mexico, November 10 to 11, 201265 kt wind · 34 events
- Hail and Damaging Wind in Nebraska, November 10, 2012$35,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, November 10 to 11, 2012$11,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, November 10, 20121 in hail · 20 events
- High Wind in Oklahoma, November 10, 2012$2,000 · 58 kt wind · 13 events
- Hail in Illinois, November 10 to 11, 20121.5 in hail · 12 events
- Wildfire in Georgia, November 10 to 12, 2012$14,000 · 4 events
- Winter Weather in Wyoming, November 10, 201210 events
- Winter Storm in North Dakota, November 10 to 11, 20129 events
- High Wind in Kansas, November 10, 201262 kt wind · 7 events
- High Wind in Kansas, November 10, 201257 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419918, 419919, 419920, 419921, 419922, 419923.